MAUDE Adverse Event Report: BECTON DICKINSON BD HOME SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD HOME SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 9601
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: n/a.The customer's address is unknown.(b)(6) usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd home sharps container needle will not fit into the container.This was discovered during use.The following information was provided by the initial reporter: material no.323487 batch no.9213001.It was reported that she can not dispose the needle from her insulin pump in container.Has to use screwdriver to push inside.Issue: consumer reported she cannot dispose the needle from her insulin pump in this container, she had to use screwdriver to push.Her husband orders her containers, she is not sure which size he had ordered in the past.Explained this container may not be compatible for needles to dispose.Explained to check with the suppliers to send the right size she was getting in the past.
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.As per dhr completed by manufacturing, ¿no ncr¿s were raised during the production of this lot.All testing was within specification.¿ h3 other text : see h.10.
 
Event or Problem Description
It was reported that bd home sharps container needle will not fit into the container.This was discovered during use.The following information was provided by the initial reporter: material no.323487 batch no.9213001 it was reported that she can not dispose the needle from her insulin pump in container.Has to use screwdriver to push inside.Issue: consumer reported she cannot dispose the needle from her insulin pump in this container, she had to use screwdriver to push.Her husband orders her containers, she is not sure which size he had ordered in the past.Explained this container may not be compatible for needles to dispose.Explained to check with the suppliers to send the the right size she was getting in the past.

Brand Name
BD HOME SHARPS CONTAINER
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9538981
Report Number2243072-2019-02933
Device Sequence Number19466769
Product Code FMI
UDI-Device Identifier10885403960109
UDI-Public10885403960109
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9601
Device Catalogue Number323487
Device Lot Number9213001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;